MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM910020
Medical Device Problem Codes Entrapment of Device (1212); Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Codes Aneurysm (1708); Intracranial Hemorrhage (1891)
Date of Event 09/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, and ethnicity were not provided.Procode is krd/hcg.The expiration date of the device is not known as the device lot number is not available / not reported.Initial reporter name and address: the name, phone and email address of the initial reporter are not available / reported.The device manufacture date is not known as the device lot number is not available / not reported.Conclusion: the healthcare professional reported that the 47-year-old female patient underwent a pulserider-assisted coil embolization procedure targeting a 3.5mm basilar artery (ba) aneurysm, a pulserider t shape, 8mm , 2.7 ¿ 3.5mm aneurysm neck reconstruction device (anrd) (201d / lot# unknown) was deployed via a prowler select plus microcatheter and placed at the ideal position on the first attempt.After that, an excelsior® sl-10® microcatheter (stryker) was delivered to the lesion.The microcatheter was set exactly at the middle of four markers on the pulserider leaflet.Two coil embolization via the transcell technique were performed without any issues.When the third coil, a 1.00mm x 2.00cm galaxy g3 mini (glm910020 / lot# unknown) was inserted, it was reported that the coil penetrated the right upper part of the aneurysm which resulted in bleeding.This third coil was descried as ¿wound outside the aneurysm as it was, and the coil was left for a while.¿ angiography was taken again after a while and it was confirmed that the bleeding had stopped.After that, it was reported that the pulserider was promptly detached and the prowler select plus microcatheter was removed.The coil was detached with the balloon guiding catheter, a 4mm x 7mm shoryu balloon microcatheter (kaneka medix) near the neck.Another coil, a 1 mm x 2 cm target® nano¿ coil (stryker) was added, ¿but the added coil did not go into¿ and the coil was removed.The procedure was completed.Continuous flush was maintained through the procedure.On 11-sep-2022, additional information was received from the cerenovus sales representative reporting that the patient is in stable condition.On 12-sep-2022, additional clarifying information was received from the japan team.The information indicated that the first coil used was a 3.5mm x 7.5cm galaxy g3 xsft (glx123575 / lot# unknown); this coil was implanted.The second coil used was a 2.5mm x 5cm galaxy g3 (gly122505 / lot# unknown); this coil was implanted.The third coil used was a 1.00mm x 2.00cm galaxy g3 mini (glm910020 / lot# unknown); this coil was reported to have caused the aneurysm perforation, it was detached and implanted.On 13-sep-2022, additional information / responses to follow-up questions were received.The information indicated that the bleeding was caused by the ruptured aneurysm.No medical intervention was required; the bleeding stopped after a few minutes, and the patient was reported to be fully recovered and without any symptoms.The patient¿s hospitalization was not prolonged due to the reported bleed.The statement in the complaint that the ¿coil wound outside the aneurysm¿ meant that ¿the coil ruptured the aneurysm.¿ the information confirmed that the first coil used was a 3.5mm x 7.5cm galaxy g3 xsft.The complaint documented that ¿another coil was added but the coil did not enter, and the procedure was completed¿ meant that after the bleeding was stopped, the pulserider was detached.¿after that, the physician tried to implant additional coil using the balloon microcatheter but the coil could not be implanted so the physician decided to finish the procedure.¿ there was no malfunction or performance issue related to the pulserider anrd.There was no malfunction or performance issue associated with the third coil (1mm x 2cm galaxy g3 mini) that was reported to have punctured the aneurysm.Based on complaint information, the device remains implanted and is thus not available for evaluation.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Vessel perforation is an adverse event reported in the ifu of the galaxy g3 mini microcoil device and the pulserider anrd device.Such event can result in a cerebral hemorrhage, also a known complication associated with the use of both devices (pulserider anrd and galaxy g3 mini microcoil) as mentioned in their instructions for use (ifus).During the procedure, both devices performed as intended with no malfunctions or device performance issues reported.Per the event description, it was the galaxy g3 mini which was reported to have penetrated the aneurysm and caused the bleeding.However, the relationship between the pulserider anrd device and the cerebral bleeding still cannot be excluded.Therefore, these events will be conservatively reported to the fda with the classification of ¿serious injury.¿ this is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00599 and 3008114965-2022-00600.This information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 47-year-old female patient underwent a pulserider-assisted coil embolization procedure targeting a 3.5mm basilar artery (ba) aneurysm, a pulserider t shape, 8mm , 2.7 ¿ 3.5mm aneurysm neck reconstruction device (anrd) (201d / lot# unknown) was deployed via a prowler select plus microcatheter and placed at the ideal position on the first attempt.After that, an excelsior® sl-10® microcatheter (stryker) was delivered to the lesion.The microcatheter was set exactly at the middle of four markers on the pulserider leaflet.Two coil embolization via the transcell technique were performed without any issues.When the third coil, a 1.00mm x 2.00cm galaxy g3 mini (glm910020 / lot# unknown) was inserted, it was reported that the coil penetrated the right upper part of the aneurysm which resulted in bleeding.This third coil was descried as ¿wound outside the aneurysm as it was, and the coil was left for a while.¿ angiography was taken again after a while and it was confirmed that the bleeding had stopped.After that, it was reported that the pulserider was promptly detached and the prowler select plus microcatheter was removed.The coil was detached with the balloon guiding catheter, a 4mm x 7mm shoryu balloon microcatheter (kaneka medix) near the neck.Another coil, a 1 mm x 2 cm target® nano¿ coil (stryker) was added, ¿but the added coil did not go into¿ and the coil was removed.The procedure was completed.Continuous flush was maintained through the procedure.On 11-sep-2022, additional information was received from the cerenovus sales representative reporting that the patient is in stable condition.On 12-sep-2022, additional clarifying information was received from the japan team.The information indicated that the first coil used was a 3.5mm x 7.5cm galaxy g3 xsft (glx123575 / lot# unknown); this coil was implanted.The second coil used was a 2.5mm x 5cm galaxy g3 (gly122505 / lot# unknown); this coil was implanted.The third coil used was a 1.00mm x 2.00cm galaxy g3 mini (glm910020 / lot# unknown); this coil was reported to have caused the aneurysm perforation, it was detached and implanted.On 13-sep-2022, additional information / responses to follow-up questions were received.The information indicated that the bleeding was caused by the ruptured aneurysm.No medical intervention was required; the bleeding stopped after a few minutes, and the patient was reported to be fully recovered and without any symptoms.The patient¿s hospitalization was not prolonged due to the reported bleed.The statement in the complaint that the ¿coil wound outside the aneurysm¿ meant that ¿the coil ruptured the aneurysm.¿ the information confirmed that the first coil used was a 3.5mm x 7.5cm galaxy g3 xsft.The complaint documented that ¿another coil was added but the coil did not enter, and the procedure was completed¿ meant that after the bleeding was stopped, the pulserider was detached.¿after that, the physician tried to implant additional coil using the balloon microcatheter but the coil could not be implanted so the physician decided to finish the procedure.¿ there was no malfunction or performance issue related to the pulserider anrd.There was no malfunction or performance issue associated with the third coil (1mm x 2cm galaxy g3 mini) that was reported to have punctured the aneurysm.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 16-oct-2022.[additional information]: on 16-oct-2022, additional information was received.The information reiterated the information received on 12-sep-2022 and 13-sep-2022.The information indicated that the bleeding was caused by the ruptured aneurysm.No medical intervention was required; the bleeding stopped after a few minutes, and the patient was reported to be fully recovered and without any symptoms.The patient¿s hospitalization was not prolonged due to the reported bleed.The statement in the complaint that the ¿coil wound outside the aneurysm¿ meant that ¿the coil ruptured the aneurysm.¿ the information confirmed that the first coil used was a 3.5mm x 7.5cm galaxy g3 xsft.The complaint documented that ¿another coil was added but the coil did not enter, and the procedure was completed¿ meant that after the bleeding was stopped, the pulserider was detached.¿after that, the physician tried to implant additional coil using the balloon microcatheter but the coil could not be implanted so the physician decided to finish the procedure.¿ there was no malfunction or performance issue related to the pulserider anrd.There was no malfunction or performance issue associated with the third coil (1mm x 2cm galaxy g3 mini) that was reported to have punctured the aneurysm.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00599.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 23-dec-2022 and 27-dec-2022.This mdr submission also contains a correction to a concomitant product.[additional information]: on 23-dec-2022, additional information was received.Per the information, the physician reported that the complaint pulserider anrd ¿had gone down when angiography was taken due to possible coil compaction.There was no negative impact on the patient.The image taken on postoperative one day showed that the complaint pulse rider was still attached to the neck, but a gap was seen between the complaint pulserider and the coil mass around one month after the procedure.Therefore, there was a possibility of compaction, and this angiography was performed.The arch of the complaint pulse rider was caught on pca and kept, and a coil entangled with the arch was rolled out in the blood vessel between the coil mass and complaint pulse rider, but there was no negative impact such as thrombosis on the patient.The diameter of the mother vessel was about 3.4 -3.5 mm at 1 cm from the neck.¿ the physician also commented that, ¿the size may not be suitable and the complaint pulse rider had gone down.¿ he wanted to know if there are other cases like this.On 27-dec-2022, the lot number 3074237323 was provided for the pulserider anrd.On 27-dec-2022, additional clarifying information was received from the japan team.Per the information, coil compaction was suspected around one (1) month after the procedure was completed.Angiography was taken around one month after the procedure and compaction was suspected as there was a space between the coil mass and the pulserider anrd.There was coil entanglement, ¿but the physician could not identify which coil.¿ the clarifying information included the following: in (b)(6) 2022, on post-operative day 1, an angiography was taken and it was confirmed that the pulserider anrd was located in the desired location.In (b)(6) 2022, one month after the procedure, a follow-up angiography was taken and it was confirmed that there was a space between the coil mass and the pulserider anrd, so a potential compaction was suspected.A three-month follow-up angiography was taken in (b)(6) 2022, and it was confirmed that the pulserider anrd had migrated proximally.The arches of the pulserider anrd were caught by the posterior cerebral artery (pca), and one of the coils which was entangled with the pulserider anrd arches became protruded into the space between the coil mass and the pulserider anrd.However, there was no negative patient impact such as embolization.The physician commented that the size of the pulserider anrd might not have been suitable for the inner diameter of the parent vessel, which was approximately 3.4mm to 3.5mm at approximately 1cm from the aneurysm neck.The pulserider anrd may have migrate due to the selected size not being suitable.Vessel perforation is an adverse event reported in the ifu of the galaxy g3 mini microcoil device and the pulserider anrd device.Such an event can result in a cerebral hemorrhage, also a known complication associated with the use of both devices (pulserider anrd and galaxy g3 mini microcoil) as mentioned in their instructions for use (ifus).Per the event description, it was the galaxy g3 mini that was reported to have penetrated the aneurysm and caused the bleeding.However, the relationship between the pulserider anrd device and cerebral bleeding still cannot be excluded.In addition, coil compaction occurred, which may increase the risk of aneurysm rupture and possibly require additional intervention.Therefore, these events will be conservatively reported to the fda with the classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.Updated sections: b.4, g.3, g.6, h.2, h.6, h.10, h.11, and concomitant products.This is one of 4 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00599, 3008114965-2022-00600, 3008114965-2022-00869, and 3008114965-2022-00870.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.The incorrect product galaxy g3 xsft 2.5mm x 3.5cm was added as a concomitant in the initial medwatch report.The correct concomitant product is galaxy g3 2.5mm x 5cm.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No:(b)(4).The purpose of this mdr submission is to include the additional event information received on 10-jan-2023.[additional information]: on 10-jan-2023, additional information was received.The cerenovus sales representative visited the hospital and asked the physician if he can identify which coil is suspected to be entangled and protruded into the parent vessel, but he could not identify.Vessel perforation is an adverse event reported in the ifu of the galaxy g3 mini microcoil device and the pulserider anrd device.Such an event can result in a cerebral hemorrhage, also a known complication associated with the use of both devices (pulserider anrd and galaxy g3 mini microcoil) as mentioned in their instructions for use (ifus).Per the event description, it was the galaxy g3 mini that was reported to have penetrated the aneurysm and caused the bleeding.However, the relationship between the pulserider anrd device and cerebral bleeding still cannot be excluded.In addition, coil compaction occurred, which may increase the risk of aneurysm rupture and possibly require additional intervention.Additional information was provided on 10-jan-2023, which also reported entanglement and protrusion into the parent vessel, but the physician was unable to identify the specific coil.Therefore, these events will be conservatively reported to the fda with the classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.This is one of 4 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00599, 3008114965-2022-00600, 3008114965-2022-00869, and 3008114965-2022-00870.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 1MM X 2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15473710
Report Number3008114965-2022-00600
Device Sequence Number2873506
Product Code KRD
UDI-Device Identifier10886704080237
UDI-Public10886704080237
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGLM910020
Device Catalogue NumberGLM910020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2022
Supplement Date Received by Manufacturer10/16/2022
12/23/2022
01/10/2023
Initial Report FDA Received Date09/23/2022
Supplement Report FDA Received Date10/17/2022
01/04/2023
01/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1 MM X 2 CM TARGET® NANO¿ COIL (STRYKER); 4MM X 7MM SHORYU BALLOON CATHETER (KANEKA MEDIX); 6FR ASAHI FUBUKI GUIDE CATHETER (ASAHI INTECC); CHIKAI 14 GUIDEWIRE (ASAHI-INTECC); EXCELSIOR® SL-10® MICROCATHETER; GALAXY G3 2.5MM X 5CM; GALAXY G3 XSFT 2.5MM X 3.5CM; GALAXY G3 XSFT 3.5MM X 7.5CM; MICROCATHETER; PULSERIDER T, 3MM, 8MM ARCH; SOFIA¿ SELECT 6FR (MICROVENTION)
Outcome Attributed to Adverse Event Life Threatening;
Patient Age47 YR
Patient SexFemale